Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 49, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 19, 2014, 7:45 PM EDT. It took effect at Apr 20, 2014, 2:00 AM EDT. It was in force for 72 min.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2014, 7:45 PM EDT (23:45 UTC)
- In effect from
- Apr 20, 2014, 2:00 AM EDT
- Expired
- Apr 20, 2014, 3:12 AM EDT
- In force
- 72 min
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
903 WHUS71 KOKX 192345 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 745 PM EDT SAT APR 19 2014 ...ROUGH CONDITIONS ON THE OCEAN WATERS LATE TONIGHT INTO SUNDAY... ANZ350-353-355-201000- /O.NEW.KOKX.SC.Y.0049.140420T0600Z-140420T2000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 745 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...LATE TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
951 WHUS71 KOKX 200712 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 312 AM EDT SUN APR 20 2014 ...ROUGH SEAS ON THE OCEAN TODAY... ANZ350-353-355-202200- /O.CAN.KOKX.SC.Y.0049.000000T0000Z-140420T2000Z/ /O.NEW.KOKX.SW.Y.0010.140420T1200Z-140420T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 312 AM EDT SUN APR 20 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * SEAS...3 TO 5 FEET. * TIMING...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:25 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 19, 3:25 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 325 PM EDT SAT APR 19 2014 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THE FIRST PART OF THE NEW WEEK. A FRONTAL SYSTEM WILL IMPACT THE TRI- STATE FROM LATE TUESDAY INTO WEDNESDAY. HIGH PRESSURE THEN BUILDS INTO THE REGION FOR THE END OF THE WEEK. THE NEXT DISTURBANCE MAY IMPACT THE REGION FRIDAY NIGHT INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... HIGH PRESSURE NORTH OF THE REGION WILL RESULT IN CLEAR SKIES AND LIGHT WINDS TONIGHT. THIS WILL RESULT IN GOOD RADIATIONAL COOLING TONIGHT. OVERNIGHT LOWS WILL FALL INTO THE 30S AND LOWER 40S. THE ONLY EXCEPTION WILL BE FAR NORTH AND WEST OF NYC...WHERE SOME SPOTS COULD SEE LOWS FALL INTO THE UPPER 20S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... HIGH PRESSURE NORTH OF THE REGION WILL TRACK EAST. THIS WILL ALLOW WINDS TO SHIFT TO MORE OF AN EASTERLY FLOW. THE COOLER EASTERLY FLOW WILL ALLOW TEMPERATURES TO BE ANYWHERE FROM 5 TO 10 DEGREES COOLER THAN TODAY. HIGHS WILL CLIMB INTO THE UPPER 50S TO LOWER 60S ACROSS THE INTERIOR. CLOSER TO THE COAST...HIGHS WILL ONLY REACH THE 50S. OTHERWISE...EXPECT ANOTHER DRY DAY WITH SUNNY SKIES. SUNDAY NIGHT WILL REMAIN DRY...WITH LOWS FALLING INTO THE UPPER 20S AND 30S. LOWS IN THE NYC METRO AREA WILL REMAIN RIGHT AROUND 40. && .LONG TERM /MONDAY THROUGH SATURDAY/... NEARLY ZONAL UPPER FLOW TO START THE WEEK WILL GIVE WAY TO AN AMPLIFYING TROUGH MOVING INTO THE NORTHEAST FOR THE MID WEEK AS PAC AND NORTHERN STREAM ENERGY PHASE. MODELS IN GENERAL AGREEMENT WITH THIS EVOLUTION...BUT MINOR DIFFERENCES EXIST IN THE STRENGTH OF THE TROUGH AND SHORTWAVE ENERGY ROTATING AROUND IT. A GOOD BIT OF SENSITIVITY WITH THIS INTERACTION APPEARS TO LIE IN THE PAC SHORTWAVE/RIDGE COMPLEX MOVING ACROSS THE WEST COAST THROUGH TONIGHT...WHICH SHOULD BE BETTER SAMPLED STARTING BY TOMORROW MORNING. THESE DIFFERENCES ALOFT ARE RESULTING IN SOME DIFFERENCES IN STRENGTH AND SPEED OF THE RESULTANT FRONTAL SYSTEM MOVING THROUGH OUR REGION TUE NIGHT. OVERALL LOOKS TO BE A PROGRESSIVE SYSTEM...WITH INCREASING POTENTIAL FOR SHOWERS TUESDAY AFTERNOON...AND THEN GREATEST LIKELIHOOD TUES NIGHT. AMOUNT OF PRECIP WILL BE PREDICATED ON THE DEPTH/STRENGTH OF SHORTWAVE ENERGY...WHICH SHOULD CLARIFY OVER THE NEXT 24 HOURS. SHOWER ACTIVITY LIKELY TAPERS OFF WED MORNING...WITH POTENTIAL FOR INSTABILITY SHOWERS PARTICULARLY ACROSS THE INTERIOR WED AFT AS THE TROUGH MOVES ACROSS. DRY CONDITIONS UNDER DEEP LAYERED RIDGING AS IT BUILDS ACROSS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THEN THE NEXT NORTHERN STREAM SHORTWAVE APPROACHES FOR THE END OF THE WEEK INTO THE WEEKEND WITH THE NEXT CHANCE FOR SHOWER ACTIVITY. UNCERTAINTY STILL EXISTS ON THE STRENGTH AND PROGRESSIVENESS OF THIS ENERGY...AS PATTERN BECOMES MORE BLOCKY IN NATURE. NEAR SEASONABLE TEMPS EXPECTED ALONG THE COAST AND SLIGHTLY ABOVE SEASONABLE ACROSS INTERIOR WITH SOUTHERLY FLOW MON AND TUE AHEAD OF APPROACHING FRONTAL SYSTEM. SLIGHTLY BELOW SEASONABLE TEMPS IN THE WAKE OF THE SYSTEM WED WITH INSTABILITY CLOUDS AND SHOT OF CAA...BUT THEN A MODERATING TREND TO SEASONABLE AND THEN ABOVE SEASONABLE TEMPS THROUGH THE END OF THE WEEK WITH A MODERATING AIRMASS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... HIGH PRESSURE GRADUALLY BUILDS SOUTHWARD INTO THE REGION THROUGH EARLY SUNDAY AND THEN MOVES OFF THE NEW ENGLAND COASTLINE. VFR THROUGH THE TAF PERIOD. A GUSTY NNW-N FLOW...SUSTAINED AROUND 10KT GUSTS 15-20KT CONTINUES UNTIL EARLY EVENING. THEN WINDS GRADUALLY VEER TO NNE-NE TONIGHT INTO SUNDAY BEFORE BECOMING SE WITH SPEEDS GENERALLY 5-10 KT. .OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... .SUNDAY-TUESDAY MORNING...VFR. .TUESDAY AFTERNOON-WEDNESDAY MORNING...SHRA BECOMING LIKELY...WITH MVFR OR LOWER POSSIBLE. NW-N WINDS G20-25KT POSSIBLE LATE TUESDAY AFTERNOON/WEDNESDAY MORNING. .WEDNESDAY AFTERNOON...MOST LIKELY VFR...WITH LOW CHANCE MVFR. NW-N WIND G20-25KT POSSIBLE. .WEDNESDAY NIGHT-THURSDAY...VFR. NW-N WIND G15-20 KT POSSIBLE. && .MARINE... HIGH PRESSURE BUILDING NEAR THE REGION WILL RESULT IN CONDITIONS REMAINING BELOW SCA CRITERIA THROUGH MONDAY NIGHT. SOUTHERLY WINDS GRADUALLY INCREASE ON TUESDAY AHEAD OF AN APPROACHING FRONTAL SYSTEM...WITH A CHANCE FOR MARGINAL SCA GUSTS AND OCEAN SEAS TUES NIGHT AHEAD OF THE FRONT. A BETTER CHANCE FOR SCA WIND GUSTS ON ALL WATERS IN THE WAKE OF THE FRONT WEDNESDAY INTO WED NIGHT. CONDITIONS SHOULD GRADUALLY SUBSIDE BELOW SCA THU INTO THU NIGHT AS HIGH PRESSURE BUILDS TOWARDS THE REGION. && .FIRE WEATHER... A DRY DAY TODAY WITH GUSTY N-NW FLOW WILL RESULT IN MIN RH VALUES BETWEEN 20-30 PERCENT ALONG WITH WIND GUSTS OF 20-25 MPH AT TIMES. THIS WILL ENHANCE FIRE SPREAD POTENTIAL. A SPECIAL WEATHER STATEMENT WILL REMAIN UP TO HIGHLIGHT THIS CONCERN. SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY. && .HYDROLOGY... THE POTENTIAL FOR SIGNIFICANT PRECIPITATION IS LOW THROUGH THE NEW WEEK. WE WILL MONITOR THE STRENGTH OF A FRONTAL SYSTEM CROSSING THE REGION TUESDAY NIGHT...BUT TREND WITH THIS SYSTEM HAS BEEN PROGRESSIVE WHICH WOULD POINT AGAINST SIGNIFICANT RAIN. NOTE...MINOR FLOODING CONTINUES ALONG THE CONNECTICUT RIVER. FOR ADDITIONAL INFORMATION...PLEASE REFER TO THE LATEST FLOOD WARNINGS FROM NWS TAUNTON MA. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BC/NV NEAR TERM...BC SHORT TERM...BC LONG TERM...NV AVIATION...JM MARINE...BC/NV FIRE WEATHER... HYDROLOGY...BC/NV
Hazardous weather outlook, Apr 19, 3:29 AM EDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 329 AM EDT SAT APR 19 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-201000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 329 AM EDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-201000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 329 AM EDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.